EconPapers    
Economics at your fingertips  
 

A Classical MCMC Approach to the Estimation of Limited Dependent Variable Models of Time Series

George Monokroussos

Computational Economics, 2013, vol. 42, issue 1, 105 pages

Abstract: Estimating limited dependent variable time series models through standard extremum methods can be a daunting computational task because of the need for integration of high order multiple integrals and/or numerical optimization of difficult objective functions. This paper proposes a classical Markov Chain Monte Carlo (MCMC) estimation technique with data augmentation that overcomes both of these problems. The asymptotic properties of the proposed estimator are discussed. Furthermore, a practical and flexible algorithmic framework for this class of models is proposed and is illustrated using simulated data, thus also offering some insight into the small-sample biases of such estimators. Finally, the proposed framework is used to estimate a dynamic, discrete-choice monetary policy reaction function for the United States during the Greenspan years. Copyright Springer Science+Business Media New York 2013

Keywords: Discrete choice models; Censored models; Data augmentation; Markov Chain Monte Carlo; Gibbs sampling; Taylor rules; Alan Greenspan; C15; C24; C25; E52 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://hdl.handle.net/10.1007/s10614-012-9339-6 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A Classical MCMC Approach to the Estimation of Limited Dependent Variable Models of Time Series (2009) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:compec:v:42:y:2013:i:1:p:71-105

Ordering information: This journal article can be ordered from
http://www.springer. ... ry/journal/10614/PS2

DOI: 10.1007/s10614-012-9339-6

Access Statistics for this article

Computational Economics is currently edited by Hans Amman

More articles in Computational Economics from Springer, Society for Computational Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-19
Handle: RePEc:kap:compec:v:42:y:2013:i:1:p:71-105